- This topic has 17 replies, 8 voices, and was last updated 1 month, 3 weeks ago by mahuba3. This post has been viewed 2815 times
- August 22, 2017 at 4:25 pm #3302Chrissie@chrissieParticipant
I’ve been taking XYREM I think 2 years now. I got used to the taste and hope you can.
I highly recommend, dilute in real cold water. Sometimes I have to improvise and use room temp water or even sparkling water (that’s what’s available to me at the time.) and that’s when it is kind of yuck.
Also, please make sure you are super hydrated through the day and before you go to bed. I take my dose around 11pm, but my last meal I try to have before 7:30pm. Then I at least have 2-3 8 oz glasses of water before 10pm. I notice side effects increase when I am not drinking enough water.December 1, 2017 at 1:03 pm #4042Julia@juliaParticipant
You can mix the Xyrem with anything as long as it’s zero calories and zero fat. A lot of people have luck with Crystal Lite.June 18, 2020 at 10:41 pm #14315mahuba3@mahuba3Participant
I know I’m three years late to the conversation, but I ended up here because the Xyrem pharmacist just majorly failed in answering my question (THIS question, regarding dilution ratios and the reasoning behind them…). (Worse, he managed to make me feel like my question or I were somehow “sketchy”…Or just weird.)
Anyway, the question was always there, but the answer(s) became more important once I started misplacing those millions of dosing bottles (that I never throw away — because SO MUCH PLASTIC! — but which somehow, although I have dozens, are suddenly not always there when I need them…). Because I know it’s time to finally SLEEP, I’ve lately sometimes taken the undiluted dosage directly from the syringe, followed immediately by “appropriate” amounts of water or tea. I have noticed no difference in how I feel afterward, but I can’t help but wonder:
— Does this affect absorption/efficacy?
— Does this have the possibility of affecting the stomach lining (or something else)..?
I mean, they made SUCH a big deal about PERFECTLY measuring the water with the dosage, but I can’t really fathom WHY. What’s a little more or a little less? What’s wrong with the mix actually occurring in the stomach, itself, within no more than a second?
The pharmacist seemed totally horrified that I had taken the medication this way. Of course, this is why I was asking him — am I truly (or potentially) doing something undesirable with this method? If so, how/why? His answer: “This is the ratio that was approved by the FDA.” Sure – great! But what — preferably in layman terms — is the science behind that decision? He merely repeated that that is what the FDA approved, and I must not deviate from those instructions. Also, he said that it’s “OK” to have an extra sip of water after (presumably to wash it down), but that the two to three cups of tea I bring to bed is absolutely not advised. (He then made clear that additional liquids — of any kind, including water –are not advised because they don’t want you getting up in the middle of the night and getting hurt on your way to/from the loo. I explained that these meds do not always knock me out, and actually give me some pretty powerful munchies. The tea is my effort to refrain from eating — because I did see graphs from a study that illustrate how any food ingested within the NO-EAT time zone actually kills the efficacy of the drug. Personally, I still feel exactly the same [groggy, etc], food or no, but I am willing to accept that food might affect the ability of the drug to put me into the needed level of deep sleep…).
I think those of us showing up in this forum want/need to know the how/why — so we can figure out what works best for each of us. It’s disappointing that such information is not readily available to us — even from the pharmacists directly employed by Xyrem.
Final note for the poor soul with chronic nausea (I get the nausea during my frequent tea-induced trips to the bathroom — or whenever I give into those Xyrem munchies [shhhh!])… Your Xyrem may be my tequila. One good night of ill on the stuff, and I couldn’t even smell it without wanting to vomit (it was really powerful for years, but it does fade over time ). So, yeah, I agree it’s probably psychological. Also, I hope now that we are three years past your post, those horrible effects have finally faded!
Back to the original dilution issue: please, if anyone has an answer (BTW, I must thank the doctor who posted! That was the most insightful information yet [even if some was necessarily conjecture]!)… If someone has an answer, please do share. Tonight’s Xyrem team failed me 😉
- You must be logged in to reply to this topic.